Aa
Aa
A
A
A
Close
Avatar universal

Itchy Tingling Sensations

I believe in BHRT and need it.  However after using the gel prescribed by my doctor I ended up with a huge red, itchy vagina.  The itching reached unbelievable heights where I thought I was going to go insane because I could not stop the itching.  I got off the hormones even though the doctors said it could not be them.  I talked with the pharmacy and they said it was probably the gel base.  Once the itching and redness subsided I went back on with a creambase supposedly non-allergic.  I started itching again, less intense and without the real redness.  So I'm off again and still feeling tingly and occasional itching but not any where near the intensity it was.  However, I really liked what was happening to my body while I was on the hormones (minus the itchy problem).  My anxiety was gone as well as my sleep issues.  My slight depression I had started to feel and the crying episodes where gone and I could have and wanted to have sex again.  Why wouldn't anyone want to stay on these hormones......its all good.  However, I am off them now because I feel they are causing the itching.  Does anyone have any idea why this would happen, if it was the wrong combination of hormones, the wrong base and why I am still feeling this tingling sensation and occasional itching?
7 Responses
452439 tn?1217808716
I'm glad to see another woman interested in bioidentical hormones.  I have tried the creams and they too just made me itch.  There is more to bioidentical hormones than creams, gels and patches. They also come in pellets that are implanted by a doctor under the skin on your hip.  

I'm 54 with a total hysterectomy 20 years ago. I've been through the gamut of hrt. I moved to AZ and in finding a new gyn, found a doctor going through menopause. She does bioidentical hormone pellets (and has them herself). They are implanted in my hip and last 3-4 months. They are the best! I get estrogen and testosterone. My body only uses what it needs and they are closest to what we make naturally. My life has changed drastically for the better with regards to menopause and libido. The return of my long missing libido was unbelievably wonderful!  I hopefully will be able to keep getting these till I die!

There is a Yahoo Group called Hormone Pellets.  There are several women, including myself that discuss the pellets.  We all have them.  

http://****

njw753
Avatar universal
What are the Pellets.  Love to hear more!  I'm in the throws of moenopause and am 54 years young.  Always want to learn about new things, especially naturally.  I am taking a tons of different herbs for all the symptoms and am doing pretty well most of the time.
Thanx - Bobbi
452439 tn?1217808716
I would love to give more info, but have to leave in a few minutes and will not be back until tomorrow night.  I will get back to you, I promise.

Nancy
452439 tn?1217808716
I just sent you a pm.
Nancy
Avatar universal
Thank you for your response.  This might come over twice since I just got my password reset.  I would like to learn more about the implantable pellets.  Although I am skeptical about trying hormones again since I had such a severe reaction and am still after two months having issues, no knowing if they are still related to the hormones.  Doctors can't seem to figure out why I am irritated and itchy at times.  You mentioned that the creams made you itchy.  Was it severe and did it happen where you put the creams or in your vaginal area.  I am trying a vitamin/herb approach right now but don't think it will help in this area.  I just want to feel normal again.  Did you feel dry and irritated when you were trying other approaches.  I did love the way the BHRT made me feel sexually, just like being young again.  Look forward to your remarks.
452439 tn?1217808716
I just sent you a pm.
Nancy
Avatar universal
I was on the pellets and it was a nightmare!  Once they are injected you are stuck with whatever side effects for 3 months.  I was almost suicidal with depression and experienced terrible vaginal and anal itch.  I have started on the cream now.  I rub it on my stomach.  In between the pellets and cream the itching stopped, the breast tenderness went away, the depression left me.  Now, I am using the cream and on just the 1st day major acne and itching is back.  I don't know what to do because I need it for anxiety, sleeplessness and fibromyalgia as well as arthritis and leg cramping.  I am at my wits end.  Pellets are 3 times more expensive than creams and I went through HRC where they made me pay for a year in advance and were unwilling to refund when I stopped the therapy.  I am still making payments and I was more miserable on the pellets than I am on nothing at all.  Please use caution before investing and don't do it unless you are given a money back guarantee or able to pay as you go instead of all up front.
Have an Answer?

You are reading content posted in the Menopause Community

Top Women's Health Answerers
363281 tn?1590104173
Nelson, New Zealand
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
STDs can't be transmitted by casual contact, like hugging or touching.
Syphilis is an STD that is transmitted by oral, genital and anal sex.
Normal vaginal discharge varies in color, smell, texture and amount.
Bumps in the genital area might be STDs, but are usually not serious.
Chlamydia, an STI, often has no symptoms, but must be treated.
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.